Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 29, NWS Amarillo, TX

May 27, 200612 counties in Texas; Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at May 27, 2006, 4:47 AM CDT for 12 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at May 27, 2006, 10:00 AM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2006, 4:47 AM CDT (09:47 UTC)
In effect from
May 27, 2006, 10:00 AM CDT
Expired
May 27, 2006, 11:25 PM CDT
In force
13 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
552 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
3650 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KAMA 270947
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
447 AM CDT SAT MAY 27 2006

...FIRE DANGER WILL INCREASE TODAY AND SUNDAY...

.A SURFACE LOW PRESSURE TROUGH WILL BUILD SOUTH INTO THE PANHANDLES
TODAY PROVIDING STRONG SOUTH TO SOUTHWEST WINDS. THE LOW PRESSURE
SYSTEM WILL ALSO ENABLE THE DRYLINE TO SET UP ACROSS THE EASTERN
PANHANDLES. LOW RELATIVE HUMIDITIES TO THE WEST OF THE DRYLINE
COMBINED WITH THE STRONG WINDS WILL CREATE A HIGH FIRE DANGER FOR THE
WESTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES TODAY.
ALSO...THE DRYLINE WILL SHIFT SLIGHTLY FURTHER EAST ON SUNDAY
ALLOWING THE LOWER RELATIVE HUMIDITIES TO FILTER INTO THE NORTH EAST
TEXAS AND EASTER OKLAHOMA PANHANDLES. STRONG WINDS MAY STILL REMAIN
AS THE SURFACE LOW PRESSURE TROUGH LINGERS OVER THE AREA. THIS WILL
ONCE AGAIN INCREASE THE FIRE DANGER FOR TOMORROW.

OKZ001-002-TXZ001>003-006>008-011>013-016>018-271800-
/O.UPG.KAMA.FW.A.0022.060527T1500Z-060528T0300Z/
/O.NEW.KAMA.FW.W.0029.060527T1500Z-060528T0500Z/
/O.NEW.KAMA.FW.A.0023.060528T1500Z-060529T0300Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
447 AM CDT SAT MAY 27 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
CDT TONIGHT...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
CDT TONIGHT. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING.  

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH TODAY...AND POSSIBLY
AGAIN ON SUNDAY...AS THE DRYLINE MOVES INTO THE EASTERN TEXAS AND
OKLAHOMA PANHANDLES. RELATIVE HUMIDITIES WILL FALL TO BELOW 15
PERCENT TO THE WEST OF THE DRYLINE. THESE CONDITIONS...COMBINED WITH
VERY DRY FUELS...WILL RESULT IN A DANGEROUS FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

OKZ003-TXZ004-009-271800-
/O.NEW.KAMA.FW.A.0023.060528T1500Z-060529T0300Z/
BEAVER-OCHILTREE-ROBERTS-
447 AM CDT SAT MAY 27 2006

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

SOUTHWEST WINDS MAY INCREASE TO 20 TO 30 MPH SUNDAY AS THE
DRYLINE MOVES INTO THE EASTERN TEXAS AND OKLAHOMA PANHANDLES.
RELATIVE HUMIDITIES WILL FALL TO BELOW 15 PERCENT TO THE WEST OF THE
DRYLINE. THESE CONDITIONS...COMBINED WITH VERY DRY FUELS...WILL
RESULT IN A DANGEROUS FIRE GROWTH POTENTIAL.

YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS
IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND
BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

JJB
3 follow-up statements
000 
WWUS84 KAMA 271525
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1025 AM CDT SAT MAY 27 2006

...FIRE DANGER WILL INCREASE TODAY AND SUNDAY...

.A SURFACE LOW PRESSURE TROUGH WILL BUILD SOUTH INTO THE PANHANDLES
TODAY PROVIDING STRONG SOUTH TO SOUTHWEST WINDS. THE LOW PRESSURE
SYSTEM WILL ALSO ENABLE THE DRYLINE TO SET UP ACROSS THE EASTERN
PANHANDLES THIS AFTERNOON. LOW RELATIVE HUMIDITIES TO THE WEST OF THE
DRYLINE...COMBINED WITH THE STRONG WINDS...WILL CREATE A HIGH FIRE
DANGER FOR THE WESTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES
TODAY. ALSO...THE DRYLINE WILL SHIFT SLIGHTLY FURTHER EAST ON SUNDAY
ALLOWING THE LOWER RELATIVE HUMIDITIES TO FILTER INTO THE NORTHEAST
TEXAS AND EASTERN OKLAHOMA PANHANDLES. STRONG WINDS WILL CONTINUE
AGAIN ON SUNDAY...ONCE AGAIN INCREASING THE FIRE DANGER.

OKZ001-002-TXZ001>003-006>008-011>013-016>018-272100-
/O.CON.KAMA.FW.W.0029.000000T0000Z-060528T0500Z/
/O.CON.KAMA.FW.A.0023.060528T1500Z-060529T0300Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
1025 AM CDT SAT MAY 27 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT FOR
THE CENTRAL AND WESTERN TEXAS AND OKLAHOMA PANHANDLES. A FIRE WEATHER
WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE CENTRAL AND WESTERN TEXAS PANHANDLE AND ALL OF THE OKLAHOMA
PANHANDLE. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH TODAY...WITH
GUSTS TO 40 MPH. THE DRYLINE WILL SET UP OVER THE EASTERN TEXAS AND
OKLAHOMA PANHANDLES THIS AFTERNOON...WITH RELATIVE HUMIDITIES FALLING
TO BELOW 15 PERCENT BEHIND THE DRYLINE. THESE CONDITIONS...COMBINED
WITH VERY DRY FUELS...WILL RESULT IN A VERY DANGEROUS FIRE GROWTH
POTENTIAL. SIMILAR CONDITIONS ARE EXPECTED ON SUNDAY...ALTHOUGH THE
DRYLINE MAY PROGRESS SLIGHTLY FARTHER TO THE EAST.

OUTDOOR BURNING IS NOT RECOMMENDED UNTIL CONDITIONS IMPROVE. BE
EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND BE SURE TO
PROPERLY EXTINGUISH ALL SMOKING MATERIALS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

OKZ003-TXZ004-009-272100-
/O.CON.KAMA.FW.A.0023.060528T1500Z-060529T0300Z/
BEAVER-OCHILTREE-ROBERTS-
1025 AM CDT SAT MAY 27 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR THE CENTRAL AND WESTERN TEXAS PANHANDLE AND ALL OF
THE OKLAHOMA PANHANDLE.

SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH ON SUNDAY AS
THE DRYLINE MOVES INTO THE EASTERN TEXAS AND OKLAHOMA PANHANDLES.
RELATIVE HUMIDITIES WILL FALL TO BELOW 15 PERCENT TO THE WEST OF THE
DRYLINE. THESE CONDITIONS...COMBINED WITH VERY DRY FUELS... WILL
RESULT IN A VERY DANGEROUS FIRE GROWTH POTENTIAL.

OUTDOOR BURNING IS NOT RECOMMENDED UNTIL CONDITIONS IMPROVE. BE
EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND BE SURE TO
PROPERLY EXTINGUISH ALL SMOKING MATERIALS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

JOHNSON
000 
WWUS84 KAMA 272025
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
325 PM CDT SAT MAY 27 2006

...HIGH FIRE DANGER WILL CONTINUE THROUGH SUNDAY...

.AN AREA OF LOW PRESSURE OVE THE CENTRAL HIGH PLAINS WILL SUPPORT
WINDY CONDITIONS THIS AFTERNOON AND AGAIN ON SUNDAY. THIS WILL ALLOW
THE DRYLINE TO SET UP IN THE EASTERN PANHANDLES DURING THE EVENING
HOURS. LOW RELATIVE HUMIDITIES TO THE WEST OF THE DRYLINE...COMBINED
WITH THE STRONG WINDS...WILL CREATE A VERY HIGH FIRE DANGER FOR THE
WESTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES. THE DRYLINE WILL
SHIFT SLIGHTLY FURTHER EAST ON SUNDAY ALLOWING THE LOWER RELATIVE
HUMIDITIES TO FILTER INTO THE NORTHEAST TEXAS AND EASTERN OKLAHOMA
PANHANDLES. STRONG WINDS WILL CONTINUE AGAIN ON SUNDAY...ONCE AGAIN
INCREASING THE FIRE DANGER.

OKZ001-002-TXZ001>003-006>008-011>013-016>018-280500-
/O.CON.KAMA.FW.W.0029.000000T0000Z-060528T0500Z/
/O.CON.KAMA.FW.A.0023.060528T1500Z-060529T0300Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
325 PM CDT SAT MAY 27 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT FOR
THE WESTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING FOR THE CENTRAL AND WESTERN TEXAS PANHANDLE AND ALL OF THE
OKLAHOMA PANHANDLE.

SOUTH TO SOUTHWEST WINDS WILL CONTINUE AT 20 TO 25 MPH THIS
AFTERNOON...WITH GUSTS TO 35 MPH. THE DRYLINE WILL SET UP OVER THE
EASTERN TEXAS AND OKLAHOMA PANHANDLES THIS EVENING...WITH RELATIVE
HUMIDITIES FALLING BELOW 15 PERCENT BEHIND THE DRYLINE. THESE
CONDITIONS...COMBINED WITH VERY DRY FUELS...WILL RESULT IN A VERY
DANGEROUS FIRE GROWTH POTENTIAL. SIMILAR CONDITIONS ARE EXPECTED ON
SUNDAY...ALTHOUGH THE DRYLINE IS EXPECTED TO PROGRESS SLIGHTLY
FARTHER TO THE EAST.

OUTDOOR BURNING IS NOT RECOMMENDED UNTIL CONDITIONS IMPROVE. BE
EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND BE SURE
TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

OKZ003-TXZ004-009-280500-
/O.CON.KAMA.FW.A.0023.060528T1500Z-060529T0300Z/
BEAVER-OCHILTREE-ROBERTS-
325 PM CDT SAT MAY 27 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR THE CENTRAL AND WESTERN TEXAS PANHANDLE
AND ALL OF THE OKLAHOMA PANHANDLE.

SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH ON
SUNDAY AS THE DRYLINE MOVES INTO THE EASTERN TEXAS AND OKLAHOMA
PANHANDLES. RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT TO THE
WEST OF THE DRYLINE. THESE CONDITIONS...COMBINED WITH VERY DRY
FUELS... WILL RESULT IN A VERY DANGEROUS FIRE GROWTH POTENTIAL.

OUTDOOR BURNING IS NOT RECOMMENDED UNTIL CONDITIONS IMPROVE. BE
EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND BE SURE
TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

JOHNSON
000 
WWUS84 KAMA 280425
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1125 PM CDT SAT MAY 27 2006

...HIGH FIRE DANGER WILL CONTINUE THROUGH SUNDAY...

.AN AREA OF LOW PRESSURE OVER THE CENTRAL HIGH PLAINS WILL SUPPORT
WINDY CONDITIONS SUNDAY. THIS WILL ALLOW THE DRYLINE TO SET UP IN THE
EASTERN PANHANDLES DURING THE EVENING HOURS. LOW RELATIVE HUMIDITIES
TO THE WEST OF THE DRYLINE...COMBINED WITH THE STRONG WINDS...WILL
CREATE A VERY HIGH FIRE DANGER FOR THE WESTERN HALF OF THE TEXAS AND
OKLAHOMA PANHANDLES. THE DRYLINE WILL SHIFT SLIGHTLY FURTHER EAST ON
SUNDAY ALLOWING THE LOWER RELATIVE HUMIDITIES TO FILTER INTO THE
NORTHEAST TEXAS AND EASTERN OKLAHOMA PANHANDLES. STRONG WINDS WILL
DEVELOP AGAIN ON SUNDAY...ONCE AGAIN INCREASING THE FIRE DANGER.

OKZ001-002-TXZ001>003-006>008-011>013-016>018-281200-
/O.CAN.KAMA.FW.W.0029.000000T0000Z-060528T0500Z/
/O.CON.KAMA.FW.A.0023.060528T1500Z-060529T0300Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
1125 PM CDT SAT MAY 27 2006

...RED FLAG WARNING IS CANCELLED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM CDT SUNDAY
THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELED THE RED FLAG
WARNING. RELATIVE HUMIDITIES HAVE RISEN ABOVE RED FLAG CRITERIA
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES.

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM CDT SUNDAY THROUGH
SUNDAY EVENING. RED FLAG CONDITIONS WILL DEVELOP ONCE AGAIN SUNDAY
AFTERNOON AS THE DRYLINE MOVES INTO THE EASTERN TEXAS PANHANDLE.
SURFACE WINDS IN THE 25 TO 35 MPH RANGE COULD COMBINE WITH AFTERNOON
RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT ON SUNDAY. THESE
CONDITIONS...COMBINED WITH VERY DRY FUELS...WILL RESULT IN A VERY
DANGEROUS FIRE GROWTH POTENTIAL.

OUTDOOR BURNING IS NOT RECOMMENDED UNTIL CONDITIONS IMPROVE. BE
EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND BE SURE
TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

OKZ003-TXZ004-009-281200-
/O.CON.KAMA.FW.A.0023.060528T1500Z-060529T0300Z/
BEAVER-OCHILTREE-ROBERTS-
1125 PM CDT SAT MAY 27 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM CDT SUNDAY
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM CDT SUNDAY
THROUGH SUNDAY EVENING. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH ON
SUNDAY AS THE DRYLINE MOVES INTO THE EASTERN TEXAS AND OKLAHOMA
PANHANDLES. RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT TO THE
WEST OF THE DRYLINE. THESE CONDITIONS...COMBINED WITH VERY DRY
FUELS...WILL RESULT IN A VERY DANGEROUS FIRE GROWTH POTENTIAL.

OUTDOOR BURNING IS NOT RECOMMENDED UNTIL CONDITIONS IMPROVE. BE
EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND BE SURE
TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

JORDAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 27, 4:00 AM CDT, 47 minutes earlier.

Area forecast discussion, May 27, 4:00 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
400 AM CDT SAT MAY 27 2006

.DISCUSSION...
OUTFLOW BOUNDARY GENERATED FROM STORMS IN LUBBOCKS AREA MOVED ACROSS
THE PANHANDLES THIS MORNING WITH 50 MPH WINDS AND BLOWING DUST.
SHOULD SEE THOSE WINDS DECREASE OVER THE NEXT HOUR OR SO AS THE
BOUNDARY PUSHES NORTH. MADE A FEW CHANGES TO THE EXTENDED GRIDS FOR
POPS AND TEMPS...BUT GENERALLY LEFT THE SHORT TERM ALONE. THERE WERE
TWO CONCERNS FOR THE SHORT TERM...THE FIRST IS THE RED FLAG WARNING
FOR THE WESTERN CWA AND THE SECOND IS OVER THE POTENTIAL FOR A WIND
ADVISORY TODAY. DID NOT SEE MUCH OF A CHANGE IN GUIDANCE TO SUGGEST
PUSHING THE RED FLAG ANY FURTHER EAST...SO JUST UPGRADED THE FIRE
WATCH TO A WARNING. ALTHOUGH IT DOES APPEAR THAT TEMPS WILL STAY
FAIRLY WARM THROUGH MIDNIGHT WITH DEW POINTS REMAINING BELOW 30
DEGREES. DECIDED TO ADD A FEW HOURS TO THE RED FLAG TO COVER THE LATE
NIGHT CONDITIONS. SURFACE TROUGH BUILDS OVER THE PANHANDLES TODAY
INCREASING THE SURFACE GRADIENT AND VEERING WINDS TO A SLIGHTLY MORE
WESTERLY COMPONENT ACROSS THE WESTERN CWA. THIS WILL ENABLE THE DRY
LINE TO SET UP GENERALLY ALONG THE CENTRAL TO EASTERN PANHANDLES. RH
VALUES BEHIND THE DRY LINE WILL DROP AND REMAIN BELOW 15 PERCENT FROM
ABOUT 10AM THROUGH MIDNIGHT...WITH VALUES ABOVE 20 PERCENT ACROSS THE
EAST. WIND SPEEDS SHOULD EASILY HIT RED FLAG CRITERIA...BUT THERE IS
SOME CONCERN OVER THE POTENTIAL FOR A WIND ADVISORY ACROSS THE EAST
TO NORTHEAST CWA. SURFACE GRADIENT AND VORT MAX CENTERED ACROSS THE
EASTERN PANHANDLES COULD SUPPORT 30KT WINDS LATE IN THE EVENING...BUT
LI VALUES AND 700MB GRADIENT LEAN MORE TOWARD 25KT BASED ON THE NAM.
THE GFS IS RUNNING ABOUT 3KT TO 8KT LOWER THAN THE NAM SO THINKING
SUSTAINED 30KT WINDS FOR 2 HOURS MAY NOT OCCUR. ANOTHER CONCERN IS
THAT BUFKIT SOUNDINGS DO SHOW ANOTHER INVERTED V PROFILE WITH
STRONG MID LEVEL WINDS MIXING DOWN LATE IN THE EVENING...BUT APPEARS
WINDS DO NOT MAKE IT TO THE SURFACE BASED ON THE 00Z DATA. WILL NEED
TO REEVALUATE IF 06Z OR 12Z RUNS BECOME MORE CONSISTENT. WITH THE
UPPER LOW PUSHING SOUTH INTO NEVADA...THE FLOW ALOFT BECOME MORE SW
FOR THE PANHANDLES MEANING THE DRY AIR ADVECTION AND THE POTENTIAL
FOR A STRENGTHENING CAP...ALTHOUGH IT DOES APPEAR AFTERNOON HIGH
TEMPS WILL BE STRONG ENOUGH TO BREAK ANY CAP TODAY. THE DRY ADVECTION
REALLY KILLS THE CONVECTIVE POTENTIAL ACROSS THE WEST TODAY...BUT
THERE WILL BE AN UNSTABLE AIRMASS TO THE EAST OF THE DRY LINE. EVEN
THOUGH BUFKIT INFO DOES INDICATE THE CAP MAY HOLD ACROSS THE
EAST...THINKING THAT THE PAST FEW DAYS HAVE SHOWN THE CAP TO BE WEAKER
THAN GUIDANCE SUGGESTS SO PUT A SLIVER OF SLIGHT CHANCE POPS ACROSS
THE EAST FOR THIS AFTERNOON AND EVENING.

APPEARS SUNDAY WILL BE VERY SIMILAR TO TODAY AS DRY LINE SETS UP
AGAIN AND WINDS GET CRANKING. MAY ISSUE A FIRE WEATHER WATCH WITH THE
FIRE PACKAGE THIS MORNING FOR THE CENTRAL TO WESTERN CWA.
HOWEVER...TO MUCH DRY AIR ALOFT ACROSS THE EAST SHOULD PREVENT STORM
DEVELOPMENT SO KEPT SUNDAY DRY FOR NOW. MOS GUIDANCE THEN STARTS
PUMPING POPS INTO THE AREA STARTING MONDAY AFTERNOON THROUGH DAY 7.
THE UPPER LOW LIFTS NORTH INTO CANADA AND KICKS OUT A NUMBER OF SHORT
WAVES. ALSO...THE FLOW ALOFT BECOMES MORE WESTERLY ACROSS THE SOUTHERN
PLAINS. THIS SHOULD BE SLIGHTLY MORE CONDUCIVE FOR PRECIP AS STORMS
MAY FORM OVER THE ROCKIES AND MOVE INTO THE PANHANDLES. DRY LINE
REMAINS ACROSS THE AREA MONDAY BUT WASHES OUT AS A COLD FRONT MOVES
INTO THE AREA MONDAY AFTERNOON. A SECOND WEAKER COLD FRONT MOVES INTO
THE PANHANDLES ON WEDNESDAY. CAME DOWN ON TEMPS ACROSS THE BOARD
MONDAY THROUGH FRIDAY WITH VALUES CLOSER TO THE MEX AND MET GUIDANCE.
ALTHOUGH HIGHS ARE STILL ABOVE CLIMO FOR THIS TIME. INSERTED POPS MAINLY
IN THE AFTERNOON AND EVENING HOURS FROM MONDAY THROUGH
THURSDAY...ALTHOUGH WITH THE SHORT WAVE ENERGY BEING THE PRIMARY
FOCUS...COULD SEE STORMS FORM AT ANY TIME. DID STAYED BELOW GUIDANCE
ON POPS THOUGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                94  62  92  60 /   0   0   0  10
BEAVER OK                  98  63  99  63 /  20  20   0  10
BOISE CITY OK              95  55  93  55 /   0   0   0  10
BORGER TX                  97  66  94  65 /   0   0   0  10
BOYS RANCH TX              99  62  96  59 /   0   0   0  10
CANYON TX                  96  61  95  59 /   0   0   0  10
CLARENDON TX               96  64  94  65 /  20  20   0  10
DALHART TX                 95  56  93  55 /   0   0   0  10
GUYMON OK                  97  63  97  59 /   0   0   0  10
HEREFORD TX                96  60  94  59 /   0   0   0  10
LIPSCOMB TX                97  67  98  67 /  20  20   0  10
PAMPA TX                   93  65  91  65 /  10  10   0  10
SHAMROCK TX                97  68  96  68 /  20  20   0  10
WELLINGTON TX              98  68  97  69 /  20  20   0  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 10 AM SATURDAY TO MIDNIGHT SUNDAY FOR THE
     FOLLOWING ZONES: CIMARRON...AND TEXAS.

TX...RED FLAG WARNING FROM 10 AM SATURDAY TO MIDNIGHT SUNDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
     HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
     RANDALL...AND SHERMAN.

&&

03/14
Hazardous weather outlook, May 26, 9:13 PM CDT, 7 hours 34 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
913 PM CDT FRI MAY 26 2006

OKZ001>003-TXZ001>020-271100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
913 PM CDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES. IF ANY THUNDERSTORMS DEVELOP...
ISOLATED STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS.

THE COMBINATION OF BREEZY SOUTH TO SOUTHWEST WINDS OF 15 TO 25
MPH WITH HIGHER GUSTS...DRY GRASSES...AND THE POTENTIAL FOR
LIGHTNING WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS THIS
AFTERNOON AND EARLY THIS EVENING...ESPECIALLY ACROSS THE WESTERN HALF
OF THE OKLAHOMA AND TEXAS PANHANDLES. IN ADDITION...CAUTION IS
ADVISED ON AREA LAKES TONIGHT DUE TO THE BREEZY WINDS.

.DAYS TWO THROUGH SEVEN...

BREEZY AND DRY CONDITIONS WILL ONCE AGAIN RESULT IN ELEVATED
FIRE WEATHER CONDITIONS ON SATURDAY AND SUNDAY...MAINLY ACROSS
THE WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES. AS A
RESULT...A FIRE WEATHER WATCH IS IN EFFECT ON SATURDAY FOR THE
WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS
PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND
EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES.

NUNEZ

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:10 AM CDTHigh Wind WarningAMACollingsworth, Donley105 min
May 27, 4:47 AM CDTFire Weather WatchAMAArmstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 8 more24 hr

Nearby

Red Flag Warnings in Texas, 2006Red Flag Warnings in Oklahoma, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.